Alert archive / Alabama / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

June 28, 2019Washington County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 28, 2019, 4:13 PM CDT for Washington County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2019, 4:13 PM CDT (21:13 UTC)
Expired
Jun 28, 2019, 5:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL

County Washington County, AL

The radar

The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-281 J/kg
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WWUS84 KMOB 282113
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
413 PM CDT Fri Jun 28 2019
 
ALZ052-053-282200-
Clarke AL-Washington AL-
413 PM CDT Fri Jun 28 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WASHINGTON AND SOUTH CENTRAL CLARKE COUNTIES UNTIL 500
PM CDT...

At 412 PM CDT, the strong thunderstorm was located 4 miles southeast
of Jackson, moving southwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Jackson and McIntosh. 

LAT...LON 3147 8772 3135 8777 3133 8779 3131 8778
      3127 8780 3128 8782 3125 8784 3124 8784
      3123 8783 3123 8786 3121 8785 3121 8788
      3119 8788 3118 8785 3116 8787 3118 8788
      3117 8789 3126 8812 3155 8791
TIME...MOT...LOC 2112Z 025DEG 13KT 3145 8785 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:33 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 28, 3:33 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
333 PM CDT Fri Jun 28 2019

.NEAR TERM /Now Through Saturday/...A trough axis extending from the
surface to the mid levels will continue to shift west over the next
24 hours. Moisture levels increase on the east side of the trough
across our region with precipitable waters rising to 1.8-2.0" on
Saturday. Scattered storms are developing this afternoon over
eastern portions of the area which are along and to the east of the
trough axis. Scattered storms will continue to develop through the
rest of the afternoon. Convection will begin to diminish by sunset
across land areas as instability decreases. However, with a deep
layer southeast flow developing tonight along with increasing
tropical moisture, scattered storms are likely to develop across the
Gulf waters overnight into the early morning hours, likely affecting
areas along and south of I-10 Saturday morning. Storms will become
scattered to numerous late morning into the afternoon across much of
the region as MLCAPES rise to 1500-2000 J/kg. A few storms could
become strong with gusty winds and locally heavy rainfall.

The increase in cloud cover and rain chances will result in high
temperatures lower than what we have seen the past several days.
Seasonal high temps in the upper 80s to lower 90s can be expected.
34/JFB

.SHORT TERM /Saturday night Through Monday night/...Will start the
short term with an inverted trof axis aligned over the western
Gulf Saturday night. This feature migrates west into TX Sunday on
the southern periphery of a strong, deep layer ridge over the
central High Plains. As this feature increases its distance from
the local area, there is excellent agreement in the global
spectral guidance in developing a narrow mid level ridge from the
eastern Gulf up across the Mid MS River Valley Monday. Will carry
a chance of storms on Sunday as the region will continue to be in
a zone of deep moisture coming up from the Gulf on the east side
of departing trof combined with daytime instability. High
instability and low shear so an ordinary/pulse type summer cell
convective mode is anticipated Sunday. Some of these storms do
have the capability of producing brief strong to perhaps localized
instances of damaging wind gusts. This following the collapse of
any of the more defined storm cores that have the ability to reach
the -20C layer (~25 to 26 kft) during the mature convective
stage. With upper ridge beginning to build aloft on Monday, storm
chances lower to 20%.

Daytime highs Sunday in the lower to mid 90s interior to upper 80s
coast, trend higher by Monday. Daily heat indices progressively
higher with each day. Highest gridded values from 102 to 105
Sunday afternoon expand in coverage Monday and slightly warmer.
Overnight lows remain warm and muggy. /10

.LONG TERM /Tuesday Through Friday/...Heat next week brings the
main impacts. Upper ridge amplifies going into the middle of the
week supporting hot days and potentially more oppressive heat
index values with a few areas possibly approaching 110 degree mark
each day. Will be a good idea to review heat safety tips. Any
relief from the heat will come from isolated to perhaps scattered
storms. /10

&&

.MARINE...A surface trough will move west of the marine area
tonight, resulting in generally light east to southeast winds. A
light southeast flow is expected to persist through the weekend.
High pressure will build over the southern Gulf and shift into the
west central Gulf by early next week, resulting in winds becoming
more westerly and staying generally light. Seas will be in the 1-2
ft range for the majority of the forecast, building to near 3 ft
offshore for a brief period of time on Tuesday in response to a
slightly stronger westerly flow.

Storm coverage will be scattered to numerous over the weekend,
especially in the early morning hours. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  90  72  92  73  95  74  96 /  30  60  30  40  10  10  10  20
Pensacola   75  89  76  89  76  92  78  94 /  40  60  30  40  10  20  10  30
Destin      78  87  77  88  78  90  80  91 /  40  60  30  30  20  20  10  20
Evergreen   71  92  72  93  73  97  75  98 /  30  60  30  40  20  20  10  30
Waynesboro  69  91  71  91  71  93  73  95 /  30  50  30  30  20  20  10  30
Camden      70  92  72  93  73  95  74  96 /  30  60  30  30  20  20  10  30
Crestview   72  91  72  92  73  95  74  97 /  30  60  30  40  10  20  10  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 28, 1:16 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
116 PM CDT Fri Jun 28 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291900-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
116 PM CDT Fri Jun 28 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected across the area this
afternoon with some storms lingering into the evening before
decreasing in coverage. A few storms have the potential of
producing brief strong wind gusts in excess of 40 mph and
frequent lightning. Forecasters cannot rule out an isolated,
brief severe storm occurrence, especially across northwest
Florida and into coastal southwest Alabama.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered thunderstorms Saturday and Sunday could produce brief
strong wind gusts in excess of 40 mph and frequent lightning.
Forecasters also cannot rule out an isolated, brief severe storm
both days. Going into next week, the main impacts will be the
heat where heat indices lift to between 103 and 107 degrees. A few
areas, especially closer to river valleys may see higher heat
indices.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn severe spotter networks is not expected
through Thursday.

GMZ630>636-650-655-670-675-291900-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
116 PM CDT Fri Jun 28 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

Thunderstorms could pose a threat to mariner safety by way of
locally higher winds, waves, seas and frequent lightning activity.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms could pose a threat to mariner safety by way of
locally higher winds, waves, seas and frequent lightning activity.

In the hours before

Special weather statement, Jun 28, 2:40 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 PM CDT Fri Jun 28 2019

ALZ264-FLZ201>203-282030-
Baldwin Central AL-Escambia Inland FL-Escambia Coastal FL-
Santa Rosa Inland FL-
240 PM CDT Fri Jun 28 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN...WEST CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA
COUNTIES UNTIL 330 PM CDT...

At 240 PM CDT, the strong thunderstorm was located near Gonzalez,
moving west at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Gonzalez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3056 8748 3074 8745 3071 8722 3061 8723
      3061 8725 3060 8724 3060 8723 3056 8723
TIME...MOT...LOC 1940Z 093DEG 9KT 3063 8731
Special weather statement, Jun 28, 3:07 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
307 PM CDT Fri Jun 28 2019

ALZ053-055-059-262-282030-
Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL-
307 PM CDT Fri Jun 28 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN...SOUTH CENTRAL CLARKE
AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 330 PM CDT...

At 307 PM CDT, the strong thunderstorm was located 6 miles southwest
of Uriah, or 16 miles southwest of Frisco City, moving west at 25
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
McCullough.

LAT...LON 3137 8753 3115 8746 3112 8780 3134 8782
TIME...MOT...LOC 2007Z 078DEG 20KT 3127 8760
Special weather statement, Jun 28, 3:13 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Mobile AL
313 PM CDT Fri Jun 28 2019

ALZ264-282045-
Baldwin Central AL-
313 PM CDT Fri Jun 28 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT...

At 312 PM CDT, the strong thunderstorm was located 7 miles east of
Robertsdale, moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Robertsdale.

LAT...LON 3050 8772 3066 8770 3062 8747 3053 8750
      3053 8751 3050 8751 3047 8752
TIME...MOT...LOC 2012Z 097DEG 15KT 3057 8759
Special weather statement, Jun 28, 3:37 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
337 PM CDT Fri Jun 28 2019

ALZ262-264-282115-
Baldwin Central AL-Baldwin Inland AL-
337 PM CDT Fri Jun 28 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT...

At 337 PM CDT, the strong thunderstorm was located near Stapleton, or
4 miles northeast of Spanish Fort, moving west at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Spanish Fort and Stapleton.

LAT...LON 3065 8792 3064 8793 3075 8792 3075 8795
      3065 8793 3067 8794 3066 8796 3068 8795
      3068 8797 3072 8797 3072 8798 3068 8799
      3068 8800 3087 8791 3076 8792 3086 8790
      3077 8773 3059 8779
TIME...MOT...LOC 2037Z 112DEG 8KT 3072 8785
Special weather statement, Jun 28, 3:44 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
344 PM CDT Fri Jun 28 2019

ALZ264-282130-
Baldwin Central AL-
344 PM CDT Fri Jun 28 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 430 PM CDT...

At 344 PM CDT, the strong thunderstorm was located 7 miles east of
Robertsdale. This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Summerdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3048 8772 3069 8765 3062 8748 3053 8750
      3053 8751 3049 8751 3043 8752
TIME...MOT...LOC 2044Z 110DEG 3KT 3056 8758
Special weather statement, Jun 28, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
413 PM CDT Fri Jun 28 2019

ALZ052-053-282200-
Clarke AL-Washington AL-
413 PM CDT Fri Jun 28 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WASHINGTON AND SOUTH CENTRAL CLARKE COUNTIES UNTIL 500
PM CDT...

At 412 PM CDT, the strong thunderstorm was located 4 miles southeast
of Jackson, moving southwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Jackson and McIntosh.

LAT...LON 3147 8772 3135 8777 3133 8779 3131 8778
      3127 8780 3128 8782 3125 8784 3124 8784
      3123 8783 3123 8786 3121 8785 3121 8788
      3119 8788 3118 8785 3116 8787 3118 8788
      3117 8789 3126 8812 3155 8791
TIME...MOT...LOC 2112Z 025DEG 13KT 3145 8785

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:11 PM CDTFlash Flood WarningMOBMobile75 min
Jun 27, 7:28 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile24 min
Jun 27, 8:14 PM CDTSpecial Marine WarningMOB91 min
Jun 27, 9:22 PM CDTSpecial Marine WarningMOB63 min
Jun 28, 8:55 AM CDTSpecial Marine WarningMOB65 min
Jun 28, 12:27 PM CDTSpecial Marine WarningMOB93 min
Jun 28, 1:55 PM CDTSpecial Marine WarningMOB83 min
Jun 28, 2:27 PM CDTSpecial Weather StatementMOBChoctaw48 min
Jun 28, 2:57 PM CDTSpecial Marine WarningMOB93 min
Jun 28, 3:07 PM CDTSpecial Weather StatementMOBMonroe23 min
Jun 28, 3:13 PM CDTSpecial Weather StatementMOBBaldwin32 min
Jun 28, 3:37 PM CDTSpecial Weather StatementMOBBaldwin38 min
Jun 28, 3:44 PM CDTSpecial Weather StatementMOBBaldwin46 min
Jun 28, 3:46 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 28, 3:49 PM CDTSpecial Marine WarningMOB56 min
Jun 28, 3:53 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 28, 4:22 PM CDTSpecial Weather StatementMOBMobile53 min
Jun 28, 4:27 PM CDTAreal Flood AdvisoryMOBMonroe3 hr
Jun 28, 4:31 PM CDTSpecial Marine WarningMOB44 min
Jun 28, 4:38 PM CDTSevere Thunderstorm WarningMOBMobile52 min
Jun 28, 4:52 PM CDTFlash Flood WarningMOBMobile3 hr
Jun 28, 4:58 PM CDTSevere Thunderstorm WarningMOBMobile27 min
Jun 28, 5:01 PM CDTSpecial Marine WarningMOB89 min
Jun 28, 5:05 PM CDTSevere Thunderstorm WarningMOBMobile40 min
Jun 28, 5:38 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 28, 6:05 PM CDTSpecial Marine WarningMOB85 min
Jun 28, 1:25 PM CDTSpecial Weather StatementMOBSanta Rosa50 min
Jun 28, 2:40 PM CDTSpecial Weather StatementMOBEscambia50 min
Jun 28, 6:42 PM CDTAreal Flood AdvisoryMOBGreene3 hr

Nearby

Special Weather Statements in Alabama, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.